Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 151, NWS Morristown, TN

December 22, 2013Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Dec 22, 2013, 12:55 AM EST for Morgan County, Scott County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2013, 12:55 AM EST (05:55 UTC)
Expired
Dec 22, 2013, 1:45 AM EST
In force
50 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 11:38 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
694 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 12:31 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 22, 12:31 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 AM EST SUN DEC 22 2013

.AVIATION...
HAVE A MUCH BETTER HANDLE ON THE SQUALL LINE TIMING THROUGH EACH OF
THE TAF SITES. GENERALLY BETWEEN 07Z AND 12Z THE LINE WILL MOVE
THROUGH SOUTHERN AREAS FIRST AND NORTHERN AREAS LAST. MODELS
INDICATE ADDITIONAL SHOWERS DEVELOPING LATER TODAY IN THE WAKE OF
THE SQUALL LINE. BELIEVE THAT BY MID TO LATE AFTERNOON MOST AREAS
WILL BEGIN TO DRY OUT. FOG MAY DEVELOP AT KTRI SHORTLY AFTER SUNSET
ON SUNDAY BUT CONFIDENCE IS LOW AT THIS TIME.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR THE
     FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...MARION...
     MORGAN...SCOTT TN...SEQUATCHIE.

VA...WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...WASHINGTON...WISE.

&&

AC
Hazardous weather outlook, Dec 22, 12:45 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 AM EST SUN DEC 22 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230545-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1245 AM EST SUN DEC 22 2013 /1145 PM CST SAT DEC 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT...

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO
THE AREA OVERNIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WIND
GUSTS...ALONG WITH SOME LOCALLY HEAVY RAINFALL.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG AND GUSTY WINDS AND THE POSSIBILITY OF STRONG TO SEVERE
THUNDERSTORMS WILL LINGER OVER EASTERN PORTIONS OF THE AREA INTO
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED OVERNIGHT.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 1:46 AM ESTSevere Thunderstorm WarningMRXCampbell, Morgan, Scott44 min
Dec 22, 3:37 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Rhea38 min
Dec 22, 4:56 PM ESTRiver Flood WarningMRXCocke31 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.